MAUDE Adverse Event Report: CURONIX LLC FREEDOM SPINAL CORD STIMULATOR

CURONIX LLC FREEDOM SPINAL CORD STIMULATOR
Model Number FR8A-RCV-A0, FR8A-SPR-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Pain (1994)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the questionnaire submitted by quality with limited information.Potential causes of pain are loss of therapy, does not meet mri requirements, programming parameters, patient contraindicating conditions, migration, and interference from a non-curonix device.Curonix chief medical officer was consulted for the report of memory loss and confirmed no gross or subtle memory changes can be attributed to mr imaging.The stimulator is used to treat pain.The cause of the reported issue is unknown.Therefore, conclusion has been selected as no problem/fault found.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, capa is not required. unintended stimulation/new pain issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported undergoing through an mri in 2022 and experiencing shock during the procedure (previously reported in complaint (b)(4)).Additionally, the patient reported severe back pain after the mri.An explant procedure was performed in (b)(6)2022 (specific date is unknown).The patient experienced short term memory loss which started 3 or 4 months ago (after the explant procedure).The patient is elderly and the doctor has recommended they see a neurologist for the memory loss.
 
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the questionnaire submitted by quality with limited information.Potential causes of pain are loss of therapy, does not meet mri requirements, programming parameters, patient contraindicating conditions, migration, and interference from a non-curonix device.Curonix chief medical officer was consulted for the report of memory loss and confirmed no gross or subtle memory changes can be attributed to mr imaging.The stimulator is used to treat pain.The cause of the reported issue is unknown.The investigation findings do not lead to a clear conclusion about the cause of the reported issue.Therefore, conclusion has been selected as unable to determine root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, capa is not required. unintended stimulation/new pain issue rates will continue to be tracked and trended.Updated per fda capa-2023-0013 correction 2.
 
Event or Problem Description
The patient reported undergoing through an mri in 2022 and experiencing shock during the procedure (previously reported in complaint (b)(4)).Additionally, the patient reported severe back pain after the mri.An explant procedure was performed in (b)(6) 2022 (specific date is unknown).The patient experienced short term memory loss which started 3 or 4 months ago (after the explant procedure).The patient is elderly and the doctor has recommended they see a neurologist for the memory loss.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key18188128
Report Number3010676138-2023-00247
Device Sequence Number6663027
Product Code GZB
UDI-Device Identifier00818225020693
UDI-Public(01)00818225020693(17)210701(01)00818225020648(17)210701(21)210522-67
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2021
Device Model NumberFR8A-RCV-A0, FR8A-SPR-B0
Device Lot NumberSWO190701, SWO190701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale